MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported after insertion of the picc in a patient, the nurse tested the flow and reflux of the catheter with 0.9% saline solution in a 10 ml syringe, and noticed that there was leakage through a hole in the catheter.Removed the catheter.An attempt was made to insert a new picc, without success.The patient had to be submitted to a central access catheter placement by subclavian puncture by a pediatric surgeon.
 
Additional Manufacturer Narrative
The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of reft1133 showed four other similar product complaint(s) from this lot number.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported after insertion of the picc in a patient, the nurse tested the flow and reflux of the catheter with 0.9% saline solution in a 10 ml syringe, and noticed that there was leakage through a hole in the catheter.Removed the catheter.An attempt was made to insert a new picc, without success.The patient had to be submitted to a central access catheter placement by subclavian puncture by a pediatric surgeon.Additional information received: what was the patient being treated for? parenteral nutrition.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed; however, the root cause was not identified.The product returned for evaluation was one photograph which depicted a 2fr s/l per-q-cath catheter.Usage residues were visible on the device, which appeared to have been placed in a patient.The t-lock assembly was attached to the luer adapter.Clear infusate was visible leaking from the catheter shaft near the molded joint.Leakage was visible in the submitted photograph; however, inspection of the photograph was insufficient to identify the cause of the leak.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.Potential contributing factors include sharp instrument contact and damage from contact with the inlaid stylet.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed; however, the root cause was not identified.The product returned for evaluation was one photograph and one segment of digital video which depicted a 2fr s/l per-q-cath catheter.The depicted device had an attached t-lock assembly; however, it appeared that the stylet had been removed.The photograph and video both depicted the device during the placement procedure, with the catheter inserted through the introducer.In both the photograph and video, the sample was being flushed through the t-lock assembly luer adapter.A dripping leak was visible near the molded joint.Leakage was evident in both the submitted photograph and video; however, inspection of the provided evidence was insufficient to determine the root cause of the damage.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.The removal of the stylet from the t-lock assembly suggested that traumatic contract between the stylet and the catheter may have caused/contributed to the observed leakage.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported after insertion of the picc in a patient, the nurse tested the flow and reflux of the catheter with 0.9% saline solution in a 10 ml syringe, and noticed that there was leakage through a hole in the catheter.Removed the catheter.An attempt was made to insert a new picc, without success.The patient had to be submitted to a central access catheter placement by subclavian puncture by a pediatric surgeon.Additional information received: ¿ what was the patient being treated for? parenteral nutrition.

Brand Name
PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15419682
Report Number3006260740-2022-03602
Device Sequence Number20464557
Product Code LJS
UDI-Device Identifier00801741074837
UDI-Public(01)00801741074837
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberN/A
Device Catalogue Number4132105
Device Lot NumberREFT1133
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/29/2022
Supplement Date Received by Manufacturer10/03/2022
10/10/2022
11/14/2022
Initial Report FDA Received Date09/14/2022
Supplement Report FDA Received Date10/05/2022
10/14/2022
11/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown